Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 8, 2015, 6:26 AM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2015, 6:26 AM MST (13:26 UTC)
- Expired
- Nov 8, 2015, 11:41 AM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 7:20 AM MST | HIGH SUST WINDS 48 | Bordeaux, WY | 555-720 AM SUSTAINED WINDS 40-48 MPH WITH GUSTS 50-58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 1.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3761 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS75 KCYS 081326 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 626 AM MST SUN NOV 8 2015 ...STRONG SOUTHWEST WINDS TO CONTINUE AT BORDEAUX THIS MORNING... .WINDS CURRENTLY SUSTAINED AT 40 TO 50 MPH WITH GUSTS 55 TO 60 MPH ARE EXPECTED TO CONTINUE THIS MORNING ALONG INTERSTATE 25 NEAR BORDEAUX. WYZ106-081900- /O.NEW.KCYS.HW.W.0019.151108T1326Z-151108T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 626 AM MST SUN NOV 8 2015 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...THROUGH NOON TODAY. * WINDS...SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...STRONG CROSSWINDS ACROSS INTERSTATE 25 NEAR BORDEAUX WILL INCREASE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
1 follow-up statement
352 WWUS75 KCYS 081841 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1141 AM MST SUN NOV 8 2015 ...HIGH WIND WARNING CANCELLED... .WINDS HAVE SLOWLY DECREASED AT BORDEAUX...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WYZ106-081945- /O.CAN.KCYS.HW.W.0019.000000T0000Z-151108T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1141 AM MST SUN NOV 8 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SLOWLY DECREASED AT BORDEAUX...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 8, 3:55 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 8, 3:55 AM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 355 AM MST SUN NOV 8 2015 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 355 AM MST SUN NOV 8 2015 CONDITIONS EARLY THIS MORNING HAVE BEEN RELATIVELY QUIET ACROSS THE FORECAST AREA. THE EXCEPTION IS AT BORDEAUX WHERE WINDS RAMPED UP EARLY IN THE NIGHT AND HAVE CONSISTENTLY BEEN SUSTAINED 35-40 MPH WITH GUSTS AROUND 50 MPH. EXPECT THESE WINDS TO PERSIST THROUGH THE MORNING...AND LIKELY WILL SEE WINDS INCREASE TO SIMILAR VALUES IN THE ARLINGTON AREA THROUGH THE LATER MORNING HOURS AS MIXING INCREASES AFTER SUNRISE. THE REMAINDER OF TODAY WILL BE BREEZY AND WARMER WITH DOWNSLOPE WARMING IN PLACE...MOSTLY SUNNY SKIES PROMOTING GOOD LLVL MIXING...AND H7 TEMPS PROGGED TO RANGE 2-6C. WINDS LOOK TO BE VERY SIMILAR FOR TONIGHT AS SFC-700 MB PROGS ARE ONCE AGAIN 35 TO 45 KTS. THE NEAR SFC INVERSION AND GRADIENT LOOK TO BE A TAD WEAKER THO...SO THINKING THAT GAP FORCING WILL BE LESS. HOWEVER...THAT COULD BE OFFSET BY THE WEAKER INVERSION ALLOWING FOR MORE INFLUENCE FROM MOUNTAIN WAVE ACTIVITY...ESPECIALLY NEAR ARLINGTON. WILL ADVERTISE WINDS SUSTAINED AT 35 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH NEAR BORDEAUX AND ALSO AT ARLINGTON. MONDAY WILL BE ANOTHER BREEZY AND WARM DAY...WITH INCREASING HIGH CLOUDS STREAMING IN FROM THE WEST AS THE DEEP UPPER TROUGH MOVES ACROSS THE GREAT BASIN. REDUCED POPS MONDAY EVENING AS BEST AVAILABLE MOISTURE WILL REMAIN TO OUR WEST UNTIL EARLY TUESDAY MORNING. THEN WILL STEADILY SEE A PUSH OF MOISTURE AND MIDLEVEL ENERGY WITHIN STRENGTHENING SOUTHWEST FLOW THROUGH TUESDAY MORNING. OROGRAPHIC SNOW SHOWERS SHOULD INCREASE IN COVERAGE STARTING A FEW HOURS BEFORE SUNRISE...CONTINUING THROUGH TUESDAY MORNING. MODELS SHOW FRONTOGENESIS STRENGTHENING TUESDAY AFTERNOON MAINLY OVER SOUTHEAST WYOMING AS LEESIDE CYCLOGENESIS OCCURS RAPIDLY OVER SOUTHEAST COLORADO. EXPECT TO SEE AN UPTICK IN SNOW ACTIVITY OVER THE MOUNTAINS WITH THE COMBINATION OF FRONTOGENESIS AND OROGRAPHICFORCING. PRECIP SHOULD BEGIN TO SPREAD ACROSS THE WYO PLAINS THRU THE LATE AFTERNOON AS WELL...WITH PERHAPS A FEW SHOWERS REACHING THE NEBRASKA BORDER BY SUNSET. THIS ACTIVITY ACROSS THE PLAINS WILL LIKELY INITIALLY BE RAIN OR A RAIN/SNOW MIX AS TEMPS WILL BE FAIRLY MILD UNTIL THE COLD FRONT MOVES THROUGH LATER AFTERNOON/EVENING. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 AM MST SUN NOV 8 2015 SFC/UPPER LOW WILL TRACK ACROSS COLORADO TUESDAY NIGHT THEN TURN NORTHEAST AND ACCELERATE OVER THE CENTRAL PLAINS WEDNESDAY. EXPECT SNOW TO SPREAD ACROSS MUCH OF THE CWA TUESDAY EVENING THOUGH LATEST RUNS A LITTLE FARTHER SOUTH WITH THE SYSTEM AND THUS BETTER SNOWS MORE ACROSS COLORADO. RIGHT NOW LOOKS LIKE A FAIRLY QUICK SHOT OF SNOW OVER THE CWA WITH A FEW INCHES ACCUMULATION ESPECIALLY CLOSER TO THE COLORADO BORDER. ACTIVITY WILL END FOR THE MOST PART WEDS MORNING AS THE RELATIVELY QUICK-MOVING SYSTEM EXITS THE AREA BUT A BLUSTERY AND COOL DAY EXPECTED WITH THE SFC LOW DEEPENING AS IT MOVES ACROSS NEBRASKA INTO IOWA. CONTINUED COOL THURSDAY AS A REINFORCING SHOT OF COOLER AIR ARRIVES WITH NEXT SHORTWAVE BUT LITTLE PCPN ASSOCIATED WITH IT. THE UPPER FLOW THEN TURNS MORE ZONAL FRIDAY THROUGH SATURDAY WITH DRY DOWNSLOPE WINDS ALLOWING FOR A WARMUP. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 355 AM MST SUN NOV 8 2015 VFR OVER THE TERMINALS THROUGH MONDAY WITH HIGH PRESSURE ALOFT. SOME GUSTY WINDS SHOULD AFFECT THE KRWL AREA LATER THIS MORNING THROUGH THIS AFTERNOON. THE NEXT CHANCE FOR PRECIPITATION WILL OCCUR TUESDAY THROUGH EARLY WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE ROCKIES. && .FIRE WEATHER... ISSUED AT 355 AM MST SUN NOV 8 2015 TODAY WILL BE ANOTHER BREEZY AND MILD DAY ACROSS SOUTHEAST WYOMING. HUMIDITIES ARE EXPECTED TO DROP INTO THE UPPER TEENS EARLY THIS AFTERNOON JUST TO THE LEE OF THE LARAMIE RANGE WHERE WINDS WILL BE GUSTING 20 TO 35 MPH. THUS...EXPECT ELEVATED FIRE WEATHER CONCERNS IN THESE AREAS. ELSEWHERE...HUMIDITIES WILL BE HIGHER. BREEZY CONDITIONS WILL RETURN FOR MONDAY BUT HUMIDITIES WILL REMAIN 20 PERCENT OR HIGHER. THE NEXT CHANCE FOR PRECIPITATION WILL BE TUESDAY THROUGH EARLY WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE ROCKIES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...RE AVIATION...RE FIRE WEATHER...RJM
Hazardous weather outlook, Nov 8, 3:11 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 311 AM MST SUN NOV 8 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-091100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 311 AM MST SUN NOV 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION LATE TUESDAY INTO WEDNESDAY. THIS SYSTEM SHOULD BRING SOME SNOW MAINLY TUESDAY NIGHT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 8, 2:00 AM MST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 200 AM MST SUN NOV 8 2015 WYZ106-081100- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 200 AM MST SUN NOV 8 2015 SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH WILL OCCUR IN SOUTHWEST PLATTE COUNTY TONIGHT. THIS INCLUDES PORTIONS OF INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...ESPECIALLY NEAR THE BORDEAUX EXIT. MOTORISTS TRAVELING THROUGH THIS AREA SHOULD BE PREPARED FOR STRONG AND SUDDEN WIND GUSTS. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS AROUND 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.
Special weather statement, Nov 8, 5:53 AM MST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 553 AM MST SUN NOV 8 2015 WYZ106-081600- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 553 AM MST SUN NOV 8 2015 SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH WILL CONTINUE IN SOUTHWEST PLATTE COUNTY THROUGH THE MORNING. THIS INCLUDES PORTIONS OF INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...ESPECIALLY NEAR THE BORDEAUX EXIT. MOTORISTS TRAVELING THROUGH THIS AREA SHOULD BE PREPARED FOR STRONG AND SUDDEN WIND GUSTS. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS AROUND 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.